Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have had a whitish tongue, few enlarged pappillae in back of the throat. What am I suffering from?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2530 Questions
hello, i am 24 and i have had a whiteish tounge with a few enlarged pappillae, especially in the back of the thorat for 3 months now and i have chest pain on and off again, also acid reflec type symtoms from time to time . This all started when i came to europe, im still here, with a gastric problem (vomiting, diariha, severe acid taste in my thorat and mouth) the gastroenterologist gave me controloc 40mg to take for a month, amoxacillin upto 1000-2500mg per day to take for 7 days, and claricide 500mg. I was only able to take Claricide for 3 days it caused horrible acid reflux. Within bout 2 weeks of stopping amoxacillin and controloc it seemed i got a yeast infection and then a couple weeks later i noticed the white tounge and enlaged papillae. I went to a gynocologyst, and 2 PCPs. I got meds for the yeast incefction and then another antibiotic for ear, throat, nose infection.In the last 2 weeks i went to the best ENT specialist here in the country and he doesnt seem to think my tounge looks strange exept for the enlaged papillae which he says if they bother me they can be removed. I went to 4 different doctors and none seem to be concerned. I also had my urnie and blood tested and my WBC was just a little low but the doc said it wasnt anything maybe stress and ekg was normal. Overall all the doctors said all the side effects are due to enviromental changes since its a new place, new food, water, etc. I also got married about 10 months ago so the changes in vaginal discharge/yeast infections are being contributed to that. My husbands was a virgin (im 100% sure) and i didnt have sex with anyone until we got married. I am now taking probiotics for 2 days already and trying to keep my sugar intake to almost 0, also drinking way more water than before wich is making me urinated very often 5-10 times in 24 to 36 hours. This is whats happening now my tounge has a white coat in the morning, and a pale apperiance all day with a red tip, my chest does hurt slightly mainly at night on my left side where my heart is or right in the middle where my breast bone is, but only sometimes, and sometimes i do still get gerd like pain in my upper stomach, and my vaginal discharge is still a bit different there are small pieces that look like wet small pieces of wet toilet paper. What could this be? like i said i went to 4 doctors all think its eniromental and everyting i google is either gerd,Candidiasis, or hiv. I just wanna get you opintion on this matter because I am young, I always felt healthy, and I am not sure whats causing all this...i do know that it makes me panic and my chest only hurts more.
Posted Wed, 24 Oct 2012 in General Health
Answered by Dr. Harish Naik 1 hour later
Welcome to XXXXXXX

It is very difficult to precisely confirm a diagnosis without examination and the answer is based on the medical information provided.

Based on the symptoms i think you might be suffering from GERD, i advise you to make many lifestyle changes to help treat your symptoms. Avoid foods that cause problems for you. Making changes to your routine before you go to sleep may also help. It will be better if you avoid spicy food, alcohol and smoking.

Most of the time, enlarged papillae is a normal part of growing. However, there are also certain harmful conditions that resulted to the enlargement of the papillae. The causes may be Excessive smoking can cause irritation to the tongue, Infection may result from trauma of the tongue caused by biting, eating something hot or foods that are too acidic can result in enlarged papillae and even GERD can be responsible.

The chest pain may be due to tiredness or due to muscle spasm, it can be addressed by local analgesic ointment.

A normal vaginal discharge consists of about a teaspoon a day that is white or transparent, thick to thin, and odorless. This is formed by the normal bacteria and fluids the vaginal cells put off. The discharge can be more noticeable at different times of the month depending on ovulation, menstrual flow, sexual activity and birth control. It is not uncommon for the normal discharge to be dark, brown or discolored a day or two following the menstrual period. It need to be examined so i advise you to see gynecologist for further management. It might be normal discharge also.

I advise to follow the conservative approach for the GERD which appears to be the main problem and also i advise you to calm down as stress is also a contributing factor for GERD.

Hope I have provided the information you needed.
Wish you good health. Take care.
Above answer was peer-reviewed by
Follow-up: Have had a whitish tongue, few enlarged pappillae in back of the throat. What am I suffering from? 13 hours later
thank you Dr.Naik,

I do not smoke or drink and have good oral health,so those things are not causing my white tounge. I never had GERD but from what i read online all of the symptoms do make sense, however the white tounge is my main concern it looks more like dry and pale and when i stick it out and let it stick out all the way for a minute or two it turn a little pupple/blue. Some days it also feels really dry like sand this all GERD?Stress is an issue of mine that I am trying to manage. Sometimes I also get headaches right in the middle of my forehead and down my nose, sinus like headaches. I read awhite tounge can also be contributed to that. As i mention I am 24 and in the past month my upper wisdom teeth came through, later than usual but they grew out and some of my headaches can also be contributed to that but as the white tounge I dont know. I am just scared about what i read online in regards to hiv/aids. I never had a white tounge, oral trush or anything, but i do know this all came after my severe stomach aissues and after taking antibiotics. What do you recommend I take to try to make my tounge go back to its usual self besides probiotics? i tried nystatin drops they didnt work for me.
Answered by Dr. Harish Naik 4 hours later
Good to hear from you.

GERD can cause white tongue, so i advise you to use GERD medication like proton pump inhibitor and antacids, avoid spicy foods and even the antibiotic. Try this for week along with the good oral hygiene, which you are maintaining.

GERD can be related to stress, calm down and try to manage your anxiety and stress, this should be helpful.

It is not wise to read through the net and diagnose yourself so i advice you not to do that. White tongue is caused by number of reason and need not to be HIV, so don't worry.

I advice you to follow the advice mentioned for 7 to 10 days, you symptoms should reduce.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor